by sarah booher
(st. peters mo, usa)
I have twin daughters, one is passive and the other is aggressive. As of tonight, I took them both off Ritalin and picked up some vitamin B,C and omega 3 supplements; chamomile tea and lavender.
I do not want to use medication to stabilize moods, but the aggressive child has been written up three times at school for hitting? I am a single mom and I keep a consistent routine. I a starting them with swimming and gymnastics to give them something to earn and be rewarded with.
I have insurance if you are located in the St. Louis area and are accepting new patients.
I'm not in your area, unfortunately. I can certain understand your desire not to have your children on Ritalin. Ritalin is actually not considered a mood stabilizer. It is most frequently prescribed for ADD/ADHD. I wonder if the child you describe as aggressive has impulse control problems? There are methods to teach children impulse control and you may be able to contact a local therapist in your area who specializes in behavioral disorders or ADHD who can help with that? It may be that the school counselor is aware of someone who specializes in that area. It may also be that by exploring some of the sites that specialize in ADHD, you can buy some products and work with your child at home on impulse control.
I'm not sure of the extent of your child's issues or what psychological assessments or therapy has been tried. Some children certainly require medication to improve their quality of life.
I wish you luck in managing your child's behaviors without medication!
Click here to post comments
Join in and write your own page! It's easy to do. How? Simply click here to return to bipolar and adhd, adhd or bipolar?.
Check out our online facebook support community for parents of kids with mood disorder.
Search my site with google custom search!
Schedule and appointment below.
Medical information obtained from
our website is not intended as a substitute for professional care. If you have
or suspect you have a problem, you should consult a healthcare provider.